Alert archive / Wisconsin / Small Craft Advisories in 2019
Small Craft Advisory 49, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 17, 2019, 10:03 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2019, 10:03 AM CDT (15:03 UTC)
- Expired
- May 17, 2019, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
618 WHUS73 KMKX 171503 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1003 AM CDT Fri May 17 2019 ...Gusty North Northeast Winds and Higher Waves into Mid Afternoon... LMZ645-646-172000- /O.NEW.KMKX.SC.Y.0049.190517T1503Z-190517T2000Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1003 AM CDT Fri May 17 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 3 PM CDT this afternoon. * WINDS: North to northeast 15 to 25 knots. A few higher gusts. * WAVES: 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
060 WHUS73 KMKX 171954 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 254 PM CDT Fri May 17 2019 ...Gusty North Northeast Winds and Higher Waves into Early This Evening... LMZ645-646-180000- /O.EXT.KMKX.SC.Y.0049.000000T0000Z-190518T0000Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 254 PM CDT Fri May 17 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... The Small Craft Advisory is now in effect until 7 PM CDT this evening. * WINDS: North to northeast 15 to 25 knots. A few higher gusts. Winds gradually diminishing. * WAVES: 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
143 WHUS73 KMKX 172349 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 649 PM CDT Fri May 17 2019 LMZ645-646-180100- /O.EXP.KMKX.SC.Y.0049.000000T0000Z-190518T0000Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 649 PM CDT Fri May 17 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... The Small Craft Advisory will expire at 7 PM CDT this evening. $$ www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 17, 9:24 AM CDT, 39 minutes earlier.
Area forecast discussion, May 17, 9:24 AM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 924 AM CDT Fri May 17 2019 .UPDATE...No changes at this time. PC && .MARINE...Lingering gustiness in the southern portion of the lake with some higher waves likely. These conditions are expected to lessen with surface ridging building in. So will hold off on headline issuance. However, boaters should exercise caution for the morning hours. PC && .PREV DISCUSSION... (Issued 600 AM CDT Fri May 17 2019) UPDATE... Still watching for east to northeast flow to slow down onset time of precipitation. AVIATION(12Z TAFS)... Areas of MVFR ceilings near 3,000 feet will lift in the next few hours with VFR ceilings expected through the rest of the day. Showers and thunderstorms will slowly make their way northeast into the area this morning and afternoon. Expect ceilings to drop tonight to around 500 feet around 10Z. A break in precipitation is possible 9Z to 12Z Saturday before an additional round of rain and thunderstorms move in. PREV DISCUSSION... (Issued 355 AM CDT FRI MAY 17 2019) SHORT TERM... TODAY AND TONIGHT - Confidence...High. Showers and thunderstorms associated with a 500mb wave will slowly move in from the southwest this morning and cover the area by mid afternoon. Aiding in the development will be upper level divergence with a coupled jet and warm air advection. The best coverage of precipitation will be this evening as warm air advection becomes more focused over the area. We will see a little bit of a shortwave ridge poke into the area tonight which may bring a brief break in precipitation until another round moves in after sunrise Saturday. Rain, clouds, and easterly winds will keep highs today in the 40s and 50s, but these cooler temperatures will not stick around for long as southerly flow returns this weekend. SATURDAY THROUGH SUNDAY - Confidence...Medium. Short term guidance in agreement on elevated warm front continuing to nudge northward into central and northern WI on Saturday, while surface warm front over northern IL shifts slowly northward. Increasing southwest winds just above the surface will assist in nudging the warm front northward into southern WI for a time on Saturday, while the cooler Lake MI waters retards its northward movement. Also, any convection on Saturday looks to be isolated to scattered with the better synoptic lift to the west and south. However, that doesn't mean most areas will not see a period of showers or storms on Saturday due to the increasing low level convergence from the front. Some uncertainty regarding amount of clearing with front nearby on Saturday. However partial clearing would result in rapid destabilization with surface based CAPE potential quickly increasing along with low level and elevated shear. Best chance for severe on Saturday would be across southern CWA away from Lake Michigan, in those areas with better chance for getting into the warm sector. Corfidi Vectors on Saturday decrease to around 10 kts for a time with precipitable water rising to around 1.5 inches, which is about 200 percent of normal for mid-May. Hence any slow moving thunderstorm could produce flash or areal flooding on Saturday with some response from quick-response rivers. More widespread showers and storms expected Saturday night into Sunday morning as vigorous mid-level short wave tracks across the region. Good agreement on timing of this event from GFS/NAM and ECMWF solutions. Increasing lift and boundary draped across far southern WI could result in more heavy rainfall and flooding potential. Too early at this point to issue any watches considering dry conditions leading up to yesterdays precipitation, but will reissue ESF. Additional rainfall of 1 to 2.5 inches is expected across much of the CWA today through Sunday. Convection should begin to wind down Sunday afternoon as sharp short wave rotates to the north and east. A large temperature gradient is expected across southern WI on Saturday due to the approaching warm front. Maximum temps may linger in the 50s in the north, and approach 80 in the far south. The mild temperatures will linger into Saturday night before cooling off a bit on Sunday. LONG TERM... SUNDAY NIGHT THROUGH THURSDAY...Forecast Confidence...Medium. Shower chances will linger into Sunday night as the Low pressure system continues to move rapidly to the northeast. By Sunday evening, the strong synoptic lift should have shifted well off to the east. West winds will continue to pull drier, more stable conditions into southern WI as short wave ridging approaches from the west. In fact, Monday is looking pleasant with sunshine returning, lighter winds and lower humidity. Temperatures however will likely remain below seasonal normal for May 20th, with highs in the upper 50s to lower 60s, and slightly cooler with the light winds turning onshore by Lake Michigan. Unsettled weather will return on Tuesday and Tuesday night to southern WI. A persistent upstream long wave trof and an active westerly stream across the Pacific will result in another strong piece of short wave energy moving from the southern Plains into the upper Midwest on Tuesday. The ECMWF and GFS show some minor differences in the timing and strength of this next system as it approaches as well as the path. However enough similarities exist with the main mid-level trof moving through Wisconsin Tuesday afternoon/evening to warrant higher precipitation chances. The axis of the low level jet also moves through WI during this period as precipitable water rapidly increases to 1-1.5 inches on Tuesday. This period of precipitation looks progressive, but may result in one half to one and one half inch rainfall over the area, which may exacerbate any river flooding that occurs over the weekend. Yet a third low pressure system will threaten the area with more rain Thursday night into Friday as the upstream longwave trof persists into next weekend. AVIATION(09Z TAFS)...MVFR ceilings around 2,500 feet have moved in from the lake. Expect these ceilings to linger through the morning before lifting around 12Z. Rain and thunderstorms will move slowly into the area from 12Z to 21Z from southwest to northeast. Expect showers and thunderstorms to continue on and off into Saturday morning. A break in activity is possible after 6Z Saturday, but MVFR ceilings around 2,000 feet will be moving in. MARINE...Expect northeasterly winds today with gusts up to 20 knots. Showers and thunderstorms will move this morning into tonight from the south. Expect showers and thunderstorms to continue on and off through Sunday. Winds will increase Saturday night into Sunday as the low approaches with northeast winds in the north half and south winds in the south half. Expect gusts up to 30 knots for the north half of the lake. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Today/Tonight and Aviation/Marine...RAR Saturday through Thursday...MBK
Hazardous weather outlook, May 17, 3:59 AM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 359 AM CDT Fri May 17 2019 WIZ046-047-051-052-056>060-062>072-180900- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 359 AM CDT Fri May 17 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There is a chance for thunderstorms today and tonight. The overall severe threat is on the low end, though a storm or two could have some large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The chance for thunderstorms will continue through Sunday, with a marginal risk for severe thunderstorms again both Saturday and Sunday. Repeated heavy rainfall across southern Wisconsin through Sunday evening may result in areal flooding and rises in river levels. Some flash flooding could be possible Saturday as well. Chances for thunderstorms return later Tuesday into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times into Sunday evening. LMZ643>646-180900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 359 AM CDT Fri May 17 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A few northeast wind gusts could hit 25 knots this morning and waves will be 2 to 4 feet, but overall conditions should remain below Small Craft Advisory levels. There is a chance for thunderstorms today and tonight. The overall severe threat is on the low end, though a storm or two could have some large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The chance for thunderstorms will continue through Sunday, with a Marginal Risk for severe thunderstorms again Sunday. Fog will be possible Saturday and Saturday night and may be dense at times. Chances for thunderstorms return later Tuesday into Tuesday night. Winds may reach Small Craft Advisory levels later Tuesday into Wednesday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-180900- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 359 AM CDT Fri May 17 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms today and tonight, particularly across the south half of the lake. The overall severe threat is on the low end, though a storm or two could have some large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The chance for thunderstorms will continue through Sunday, with a marginal risk for severe thunderstorms Sunday. Fog will be possible Saturday and Saturday night and may be dense at times. Chances for thunderstorms return later Tuesday into Tuesday night. DDV www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.